DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Back to Search Results |
| Model Number |
227301 |
| Medical Device Problem Code |
Excessive Heating (4030)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/07/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The expiration date is unknown.
Event or Problem Description
It was reported by the affiliate via complaint submission tool that during an unknown procedure the vapr 3.5mm sideeffect 1-pce electrode-ea turned red color when it was been used, like it was overheating.There was no patient consequence and no surgical delay was reported.No additional information was provided.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Subsequent follow-up with the customer, additional information was received.It was reported that the event occurred during shoulder arthroscopy surgical procedure.It was reported that an alternative product was readily available.It was reported that the surgery was completed with another vapr3.5mm sideeffect 1-pce electrode-ea (227301).It was reported there was no surgical intervention planned (e.G.X-rays, additional/change in procedures, prescriptions, otc, revisions).It was reported that the product is currently in the warehouse of the hospital and is not available for return yet.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the complaint device is not being returned, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device u1906092, and no non-conformances were identified.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot a manufacturing record evaluation was performed for the finished device u1906092, and no non-conformances were identified.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary = according to the information provided, it was reported by the affiliate via complaint submission tool that during an unknown procedure the vapr3.5mm sideeffect 1-pce lectrode-ea turned red color when it was been used, like it was overheating.There was no patient consequence and no surgical delay was reported.No additional information was provided.Device was visual inspected and there was no anomalies noted.Upon testing, showing invalid instrument error.Electrode will be sent to supplier for further investigation.Supplier evaluation result for vapr3.5mm sideeffect 1-pce electrode-ea the device was not returned in the original packaging, the distal end of the device does show minimal marks on the ceramic and minimal signs of activation, the cable and plug are visually in a good condition.The electrical test was performed with the different parameter (continuity negative and positive, capacitance, and hipot), as a result in hipot test, in error not was tested before functional test, all remaining test were passed.The device was functional testing using vaprvue generator (gml4808/3), the test included different values as a setting and the activation in ablate and coagulation passed.Device functioned as expected in ablate mode at maximum settings.The distal tip could be seen to fire up intermittently as the minute was observed, but only in short bursts and fire up was not sustained for anything above a single second.After the test the coag function was checked.When footswitch was depressed there was no activation.When looking at generator it displayed ¿invalid instrument¿.If unplugged and the reconnected, the default settings are displayed, but as soon as the device is lowered into saline, ¿invalid instrument¿ would be displayed.The device will begin firing up outside of the saline, but when lowered back into the saline it goes into ¿output short¿ error.When trying to ascertain the correct sequence of events for this report, when activated in ablate, a loud ¿pop¿ could be heard from the generator and a small puff of smoke was emitted.Testing was then halted.Supplier summary: the customers claim of the electrode ¿turned red color when it was been used, like it was overheating¿ could be substantiated as the device did create plasma intermittently during activation in ablate mode.As described during the functional test, more errors were noted as the device was evaluated.The customer wording of the electrode tip 'turning red' is likely to be the user seeing the device tip going into plasma and is seen as normal.Depending on the conditions the tip is being activated in would result in whether or not the tip produces a plasma.Tissue type, saline temperature, proximity to tissue etc will all effect whether the generator needs to deliver the necessary power to cause plasma formation.As described during the functional test, more errors were noted as the device was evaluated.As a result of this issue in 2018, a supplier corrective action (scr-148) was raised.Scr-148 was closed in september 2018 after implementing corrective and preventative actions.As a result of this, a new supplier corrective action has been raised (scr-1754), as the id capacitance test within the generator did not detect the assembly.The failure symptom of capacitor position abnormal was analyzed during manufacturing process; as a result, there were some points to need to improve: impact to the cable risks, injection machine, training for the operators, the importance of self-inspection, the localization of the cable during injection.Therefore, the corrective and preventive actions were created.A manufacturing record evaluation was performed for the finished device u1906092, and no non-conformances were identified.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.